MAUDE Adverse Event Report: SYNTHES GMBH 40 DEG UP-BITING LAMINECTOMY PUNCH 4MM WIDTH/254MM LENGTH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 40 DEG UP-BITING LAMINECTOMY PUNCH 4MM WIDTH/254MM LENGTH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.605.520
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a spinal arthrodesis, the laminectomy punch was not arranged correctly.The procedure was successfully completed.The patient outcome was reported as good.This report is for one (1) 40 deg up-biting laminectomy punch 4mm width/254mm length.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary.Visual inspection: the laminectomy punch, 40° up-biting, 254mm length 4mm width (p/n: 03.605.520, lot #:t196692) was received at us cq.The device was received in multiple pieces, but all pieces were returned.The end threads of the pivot pin appeared damaged, but it is possible this was caused by the peening procedure called out by note 14 of drawing 03_605_520 rev.E.No other defects were noted with the device.Device failure/defect identified? yes.Functional assessment: since the device was received with the permanently set pivot pin removed, it can not be reassembled to specification.Therefore a functional assessment was not performed.Dimensional inspection: a dimensional inspection was not performed due to device geometry.Document/specification review: no design or manufacturing discrepancies were noted.Complaint confirmed? yes.Conclusion: note 14 of drawing 03_605_520 rev.E specifies that the "pivot pin to be permanently set, peened and ground flush on both sides." since the device was received with the permanently set pivot pin removed, it can not be reassembled to specification.Therefore it can be determined that the device is broken, and the complaint condition is confirmed.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.605.520, lot number: t196692, manufacturing site: (b)(4), release to warehouse date: 12-mar-2020.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
40 DEG UP-BITING LAMINECTOMY PUNCH 4MM WIDTH/254MM LENGTH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12819798
Report Number8030965-2021-09530
Device Sequence Number5760799
Product Code LXH
UDI-Device Identifier07611819317703
UDI-Public(01)07611819317703
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.605.520
Device Lot NumberT196692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown